Profile

George Rudolph Gordh, Jr. '66

Departments and Positions:
Mathematics, Professor of Mathematics
Phones:
School Extension 316.2230
Employers:
Professor of Mathematics
Credentials:
Guilford College, '66
Univ Californa River, PHD, '71
Biography:

“I enjoy reading about well-known mathematicians and their contributions, and working such information into my courses where appropriate.”

Research Interests

  • Continuum theory
  • Ordered topological spaces

Courses Taught
All math courses at all levels, including:

  • Mathematics for the Liberal Arts
  • Foundations of Mathematics
  • All levels of Calculus
  • Numerical Analysis
  • Geometry
  • Algebraic Structures

Notable Works

  • Charles A. Dana Scholarship, 1964-65
  • Western Electric Fund Scholarship
  • National Academy of Sciences Exchange Scientist, 1973-74
  • “Monotone decompositions of irreducible Hausdorff continua,” Pacific Journal of Mathematics 36 (1971), 647-658.
  • “Arc components of chainable Hausdorff continua” (with Sam B. Nadler, Jr.), General Topology and its Applications 3 (1973), 63-76.
  • “The shape classification of torus-like and (n-sphere)-like continua” (with Carl Eberhart and John Mack), General Topology and its Applications 4 (1974), 85-94.
  • “Characterizing local connectedness in inverse limits” (with S. Mardesic), Pacific Journal of Mathematics 58 (1975), 411-417.
  • “Monotone retracts and some characterizations of dendrites” (with Lewis Lum), Proceedings of the American Mathematical Society 59 (1976), 156-158.

Campus and Community Involvement

  • Chair of Mathematics Department
  • Clerk of the Faculty
  • Chair of the Admissions Committee
  • Chair of the Education Studies Committee
  • Chair of the Faculty Affairs Committee
  • Service on other campus committees